An EM algorithm for the destructive COM-Poisson regression cure rate model
Suvra Pal (),
Jacob Majakwara and
Additional contact information
Suvra Pal: University of Texas at Arlington
Jacob Majakwara: University of the Witwatersrand
N. Balakrishnan: McMaster University
Metrika: International Journal for Theoretical and Applied Statistics, 2018, vol. 81, issue 2, 143-171
Abstract In this paper, we consider a competitive scenario and assume the initial number of competing causes to undergo a destruction after an initial treatment. This brings in a more realistic and practical interpretation of the biological mechanism of the occurrence of tumor since what is recorded is only from the undamaged portion of the original number of competing causes. Instead of assuming any particular distribution for the competing cause, we assume the competing cause to follow a Conway–Maxwell Poisson distribution which brings in flexibility as it can handle both over-dispersion and under-dispersion that we usually encounter in count data. Under this setup and assuming a Weibull distribution to model the time-to-event, we develop the expectation maximization algorithm for such a flexible destructive cure rate model. An extensive simulation study is carried out to demonstrate the performance of the proposed estimation method. Finally, a melanoma data is analyzed for illustrative purpose.
Keywords: COM-Poisson distribution; Competing cause scenario; Maximum likelihood estimates (MLEs); Profile likelihood; Long-term survivors (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
http://link.springer.com/10.1007/s00184-017-0638-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:spr:metrik:v:81:y:2018:i:2:d:10.1007_s00184-017-0638-8
Ordering information: This journal article can be ordered from
Access Statistics for this article
Metrika: International Journal for Theoretical and Applied Statistics is currently edited by U. Kamps and Norbert Henze
More articles in Metrika: International Journal for Theoretical and Applied Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla ().